Infusion set blister

Type1Lou
By Type1Lou Latest Reply 2012-07-05 09:55:25 -0500
Started 2012-07-04 08:19:47 -0500

When I changed my infusion set last evening, I noticed that the area immediately around the canula had blistered. Has anyone else had experience with this? It's the first time it's happened since August when I started using a pump. The area is still red and blistered this morning and, yesterday, I did notice that my BG's weren't as good as expected…making me suspect some absorption issues. I use my abdomen, hips and thighs for my infusion sites and change them every 3 days. This one was on my lower left hip. Any insight you can provide will be appreciated.


6 replies

Harlen
Harlen 2012-07-04 21:59:05 -0500 Report

Hello
I did get them from time to time
Now when I take the inset off I use a little antibiotic ointment
Sorry for the bad spelling lol
I dont get the blister now I use the neo every time and I only use a
little bit
Hope this helps
Best wishes
Harlen

Type1Lou
Type1Lou 2012-07-05 09:52:38 -0500 Report

Thanks Harlan! One side of the blister has since been reabsorbed…the other side is still there but doesn't hurt…I just have to stop myself from wanting to pop it (TMI?) Hope you had a happy 4th! We were able to watch fireworks across the lake…lovely! Hugs,
Lou

Harlen
Harlen 2012-07-04 21:59:04 -0500 Report

Hello
I did get them from time to time
Now when I take the inset off I use a little antibiotic ointment
Sorry for the bad spelling lol
I dont get the blister now I use the neo every time and I only use a
little bit
Hope this helps
Best wishes
Harlen

Harlen
Harlen 2012-07-04 21:58:58 -0500 Report

Hello
I did get them from time to time
Now when I take the inset off I use a little antibiotic ointment
Sorry for the bad spelling lol
I dont get the blister now I use the neo every time and I only use a
little bit
Hope this helps
Best wishes
Harlen

marshagolightly
marshagolightly 2012-07-04 14:52:28 -0500 Report

I have had this problem on occasion. Kind of like a mosquito bite where my cannula inserts. Yes my levels go up when it happens. I believe John Walsh "Pumping Insulin" calls it an insulin bump.

Type1Lou
Type1Lou 2012-07-05 09:55:25 -0500 Report

Dear Marsha, Thanks for the input…this was more than a mosquito bite..it is/was a 2 part blister, each part arc-shaped where the skin protrudes immediately around the cannula. One side's been reabsorbed but the other is taking longer…it was just a bit scary, never having happened before. Hope your July 4th was a happy one!
Hugs,
Lou